Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 26, 2014, 12:43:47 AM

Login with username, password and session length


Members
  • Total Members: 23787
  • Latest: rvarona
Stats
  • Total Posts: 643606
  • Total Topics: 48971
  • Online Today: 153
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 132
Total: 137

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Suppliments  (Read 2383 times)

0 Members and 1 Guest are viewing this topic.

Offline Tube

  • Member
  • Posts: 3
Suppliments
« on: December 29, 2006, 09:28:43 AM »
Have you talked to your Dr about suppliments?

I went on Norvir 8 years ago, and have been on Kaletra for 5. When I started the Norvir, I told my Dr I wanted to avoid the lypodystrophy. He had me start L-Carnatine and Co-Q10 at the same time. These have been a bit expensive but seemingly effective. Has anyone else had positive results from suppliments for warding off lypodystrophy?

There was a period when I stopped the suppliments, for financial resons, but when I saw my Dr. next, his first question was if I had stopped. He noticed the difference in my face right away. I started them up again immediately.

I sometimes have a hard time talking about this with other men, because if they have visible signs of wasting, I pick up a vibe of anger from them. I am not trying to be a braggart, but I think this is good information. Why hide my light under a barrel if it could help others?

Offline Catman

  • Member
  • Posts: 419
  • Blessed with more than 9 lives! + since 1986
    • Who is the Catman?
Re: Suppliments
« Reply #1 on: December 30, 2006, 09:13:59 AM »
I agree with what you are saying. People sometimes avoid touching the topic in person. I don't mind talking about it in a private situation but not in a public place were more people can listen to the conversation. I have been on Norvir for a few months only and my lipo has progressed since I became undetectable with my new meds. What cash I have will be used on Jan. 20th for a PMMA treatment now that I found the first doctor to use this "permanent" filler in Puerto Rico. Now that FDA has approved it's use in USA I feel a bit more comfortable with the procedure. I don't believe too much in supplements to avoid this because in the long run the lipo will take over and if they are expensive as you say, a great deal of cash might have been wasted on something that in the future will take it's toll on the person anyways. Still, any advice from someone who has found a way of holding back the lipo IS good news. 8)
Catman

Meow to the birds
Meow to the tree's
Meow to the end
of this dreadful disease...

Offline J.R.E.

  • Member
  • Posts: 7,218
  • Joined Dec-2003 Living positive, since 1985.
Re: Suppliments
« Reply #2 on: December 30, 2006, 11:09:18 AM »
Hello Tube,

My doctor also suggested a little over three years ago to use L-Carnatine and Co-Q10. The only problem area I am having, is in the gut area. otherwise I have not lost any weight or suffered any of the effects of lipo, on my face, arms or legs, or butt. At least not yet...

Of course, I am not on the same regemin as you. I am on Viramune, Epzicom , and Viread since October of 03.



Ray
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 12.5mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


 In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started my first  HAART regimen  on October 24th,03.

 As of 8/2514,  t-cells are at 402, Viral load <40

 Current % is at 11%

  
 62 years young.

Offline bobino

  • Member
  • Posts: 264
Re: Suppliments
« Reply #3 on: December 31, 2006, 06:13:51 PM »

Tube,

Can you tell me how much of each supplement your doctor advised you to take?  I've got lipo, and it's progressing, but I haven't found anything that seems to help.  If you think the supplements work, I'll give them a try, but I'd like to know how much to take.

Many thanks,

John
Suivons les rivières
Gardons les torrents
Restons en colère
Soyons vigilants

Offline Tube

  • Member
  • Posts: 3
Re: Suppliments
« Reply #4 on: January 04, 2007, 01:03:20 PM »
You really should discuss with your Dr. what dosages you should take.
My Dr. has me on 1000 Mg of L-Carnatine twice a day. which is an awfull lot to take if your Dr doesn't know about it, L-carnatine is also available as a perscription, that is covered by medicaid, but not some insurance plans as Carnitor.

I think originally my Dr had me on 30mg of Co-Q10 twice a day, at theis point i take a 100mg softgel once a day.

I am also very active and have low cholesterol so those things may also have an effect.

Offline antibody

  • Member
  • Posts: 525
  • "every man thinks his burden is the heaviest"
Re: Suppliments
« Reply #5 on: January 25, 2007, 06:31:49 PM »
mine has prescribed Centrum Silver One a Day.
Timbuk      <50/ 794  CD4 10/06 
                 <50/ 1096 CD4 3/07
                 <40/ 1854 CD4 4/09

Started Atripla  7/14/06
Switched to boosted Reyataz Truvada 3/28/07

*Ask me about Medical Marijuana and how it can help you!*

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.